On a method of asymptotic evaluation of multiple integrals
HTML articles powered by AMS MathViewer
- by R. Wong and J. P. McClure PDF
- Math. Comp. 37 (1981), 509-521 Request permission
Abstract:
In this paper, some of the formal arguments given by Jones and Kline [J. Math. Phys., v. 37, 1958, pp. 1-28] are made rigorous. In particular, the reduction procedure of a multiple oscillatory integral to a one-dimensional Fourier transform is justified, and a Taylor-type theorem with remainder is proved for the Dirac $\delta$-function. The analyticity condition of Jones and Kline is now replaced by infinite differentiability. Connections with the asymptotic expansions of Jeanquartier and Malgrange are also discussed.References
- Norman Bleistein and Richard A. Handelsman, Multidimensional stationary phase. An alternative derivation, SIAM J. Math. Anal. 6 (1975), 480–487. MR 361570, DOI 10.1137/0506042 N. Bleistein & R. A. Handelsman, Asymptotic Expansions of Integrals, Holt, Rinehart and Winston, New York, 1975.
- Nicholas Chako, Asymptotic expansions of double and multiple integrals occurring in diffraction theory, J. Inst. Math. Appl. 1 (1965), 372–422. MR 204944 R. Courant, Differential and Integral Calculus, vol. 2, Blackie & Son Ltd., London, 1970.
- J. J. Duistermaat, Oscillatory integrals, Lagrange immersions and unfolding of singularities, Comm. Pure Appl. Math. 27 (1974), 207–281. MR 405513, DOI 10.1002/cpa.3160270205
- Joachim Focke, Asymptotische Entwicklungen mittels der Methode der stationären Phase, Ber. Verh. Sächs. Akad. Wiss. Leipzig Math.-Nat. Kl. 101 (1954), no. 3, 48 (German). MR 68650
- I. M. Gel′fand and Z. Ya. Šapiro, Homogeneous functions and their extensions, Amer. Math. Soc. Transl. (2) 8 (1958), 21–85. MR 0094547
- I. M. Gel’fand and G. E. Shilov, Generalized functions. Vol. I: Properties and operations, Academic Press, New York-London, 1964. Translated by Eugene Saletan. MR 0166596
- Helmut A. Hamm, Remarks on asymptotic integrals, the polynomial of I. N. Bernstein and the Picard-Lefschetz monodromy, Several complex variables (Proc. Sympos. Pure Math., Vol. XXX, Part 1, Williams Coll., Williamstown, Mass., 1975) Amer. Math. Soc., Providence, R.I., 1977, pp. 31–35. MR 0590055
- Pierre Jeanquartier, Développement asymptotique de la distribution de Dirac attachée à une fonction analytique, C. R. Acad. Sci. Paris Sér. A-B 201 (1970), A1159–A1161 (French). MR 420695
- D. S. Jones, Generalised functions, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0217534
- Douglas S. Jones and Morris Kline, Asymptotic expansion of multiple integrals and the method of stationary phase, J. Math. and Phys. 37 (1958), 1–28. MR 103379, DOI 10.1002/sapm19583711
- Bernard Malgrange, Intégrales asymptotiques et monodromie, Ann. Sci. École Norm. Sup. (4) 7 (1974), 405–430 (1975) (French). MR 372243
- F. W. J. Olver, Error bounds for stationary phase approximations, SIAM J. Math. Anal. 5 (1974), 19–29. MR 333545, DOI 10.1137/0505003 I. M. Ryshik & I. S. Gradstein, Table of Integrals, Series, and Products, Academic Press, New York, 1965. R. T. Seeley, Distributions on Surfaces, Report T.W. 78, Mathematical Centre, Amsterdam, 1962.
Additional Information
- © Copyright 1981 American Mathematical Society
- Journal: Math. Comp. 37 (1981), 509-521
- MSC: Primary 41A60; Secondary 41A63
- DOI: https://doi.org/10.1090/S0025-5718-1981-0628712-1
- MathSciNet review: 628712